Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 7, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Apr 9, 2019, 3:59 PM CDT for 10 counties in Kansas. It took effect at Apr 10, 2019, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2019, 3:59 PM CDT (20:59 UTC)
- In effect from
- Apr 10, 2019, 10:00 AM CDT
- Expired
- Apr 10, 2019, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Jefferson County, KS, Lyon County, KS, Morris County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 54 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860 WWUS73 KTOP 092059 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 359 PM CDT Tue Apr 9 2019 KSZ037-054-058-059-101000- /O.NEW.KTOP.WI.Y.0007.190410T1800Z-190411T0000Z/ Morris-Lyon-Coffey-Anderson- Including the cities of Council Grove, Emporia, Burlington, Lebo, and Garnett 359 PM CDT Tue Apr 9 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY... The National Weather Service in Topeka has issued a Wind Advisory, which is in effect from 1 PM to 7 PM CDT Wednesday. * WINDS...South winds will be sustained at 20 to 30 MPH with gusts of 45 MPH possible. * IMPACTS...Driving may be hazardous especially for those traveling in high profile vehicles. Smaller loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$
3 follow-up statements
779 WWUS73 KTOP 100842 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 342 AM CDT Wed Apr 10 2019 KSZ026-038>040-055-056-110000- /O.EXB.KTOP.WI.Y.0007.190410T1500Z-190411T0000Z/ Jefferson-Wabaunsee-Shawnee-Douglas-Osage-Franklin- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, and Ottawa 342 AM CDT Wed Apr 10 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Topeka has issued a Wind Advisory, which is in effect from 10 AM this morning to 7 PM CDT this evening. * WINDS...South winds will be sustained at 20 to 30 MPH with gusts of 40 to 50 MPH possible. * IMPACTS...Driving may be hazardous especially for those traveling in high profile vehicles. Smaller loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ037-054-058-059-110000- /O.EXT.KTOP.WI.Y.0007.190410T1500Z-190411T0000Z/ Morris-Lyon-Coffey-Anderson- Including the cities of Council Grove, Emporia, Burlington, Lebo, and Garnett 342 AM CDT Wed Apr 10 2019 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WINDS...South winds will be sustained at 20 to 30 MPH with gusts of 40 to 50 MPH possible. * IMPACTS...Driving may be hazardous especially for those traveling in high profile vehicles. Smaller loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$
157 WWUS73 KTOP 102054 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 354 PM CDT Wed Apr 10 2019 KSZ026-037>040-054>056-058-059-110600- /O.NEW.KTOP.WI.Y.0008.190411T1500Z-190412T0000Z/ /O.CON.KTOP.WI.Y.0007.000000T0000Z-190411T0000Z/ Jefferson-Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin- Coffey-Anderson- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 354 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... The National Weather Service in Topeka has issued a Wind Advisory, which is in effect from 10 AM to 7 PM CDT Thursday. * Winds...South winds this afternoon will be sustained at 20 to 30 MPH with gusts of 40 to 45 MPH possible. West and northwest winds Thursday will be sustained at 20 to 30 MPH with gusts to around 45 MPH. * IMPACTS...Driving may be hazardous especially for those traveling in high profile vehicles. Smaller loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ008>012-020>024-034>036-110600- /O.NEW.KTOP.WI.Y.0008.190411T1500Z-190412T0000Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, and Junction City 354 PM CDT Wed Apr 10 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... The National Weather Service in Topeka has issued a Wind Advisory, which is in effect from 10 AM to 7 PM CDT Thursday. * WINDS...West and northwest winds will be sustained at 20 to 30 MPH with gusts to around 45 MPH. * IMPACTS...Driving may be hazardous especially for those traveling in high profile vehicles. Smaller loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$
915 WWUS73 KTOP 102358 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 658 PM CDT Wed Apr 10 2019 KSZ026-037>040-054>056-058-059-110800- /O.EXP.KTOP.WI.Y.0007.000000T0000Z-190411T0000Z/ /O.CON.KTOP.WI.Y.0008.190411T1500Z-190412T0000Z/ Jefferson-Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin- Coffey-Anderson- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 658 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... * Winds...West and northwest winds on Thursday will be sustained at 20 to 30 MPH with gusts to around 45 MPH. * IMPACTS...Driving may be hazardous especially for those traveling in high profile vehicles. Smaller loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ008>012-020>024-034>036-110800- /O.CON.KTOP.WI.Y.0008.190411T1500Z-190412T0000Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, and Junction City 658 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * WINDS...West and northwest winds will be sustained at 20 to 30 MPH with gusts to around 45 MPH. * IMPACTS...Driving may be hazardous especially for those traveling in high profile vehicles. Smaller loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KDS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Apr 9, 3:39 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 9, 3:39 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Topeka KS 339 PM CDT Tue Apr 9 2019 .SHORT TERM...(This evening through Wednesday) Issued at 338 PM CDT Tue Apr 9 2019 Southeasterly winds combined with sunshine and deep mixing of the PBL allowed temperatures to soar into the 80s today. As of 20Z, the CWA was positioned between surface high pressure to the east and a developing surface low to the west. The developing system to the west will continue to strengthen and will bring noticeable changes to our conditions beginning tonight/tomorrow. The surface low will deepen in the Front Range of the Rockies before moving into the High Plains tomorrow. The pressure gradient will respond by increasing in strength, which in turn will boost winds to near advisory criteria, especially near and south of I-70. Southerly winds are expected to be sustained between 20-30 mph with gusts over 40 mph possible tomorrow afternoon. Fire danger will be in the high to very high category during the afternoon, primarily given the strong winds. By mid-afternoon, the surface low should be positioned in western KS with a warm front setting up near the KS/NE border. Low level moisture will surge northward with the aid of the strong south winds. Dewpoints across northeast KS are expected to reach the upper 50s to near 60 degrees by late in the afternoon with a dryline developing in central KS. Most of the day should be dry with the area largely capped by warmer air aloft. However, instability will build throughout the day as the system approaches and lapse rates steepen in the mid and upper levels. Surface based CAPE could reach and exceed 1500 J/Kg in parts of the CWA, with the highest values likely located in north-central KS. As the system approaches during the afternoon, there could be enough forcing to overcome the CAP and thunderstorm could develop. Storms that develop will be capable of reaching severe limits. Large hail and damaging wind will be the main hazards, however, a few tornadoes will also be possible given shear parameters, especially in north-central KS. Storms should quickly track northeast along the fast moving boundary and exit northeastern KS by 05/06Z Thursday. .LONG TERM...(Wednesday night through Tuesday) Issued at 338 PM CDT Tue Apr 9 2019 Much cooler air will filter in behind a cold front on Thursday and winds will shift to a west-northwesterly direction. Winds are again expected to be strong Thursday with sustained WNW winds of 15-30 mph, gusting to over 40 mph at times. Fire weather concerns will remain elevated due to gusty winds and drier air moving in. RH values, however, only look to drop to around 40% during the afternoon. There could still be a few light rain showers around Thursday and Thursday night. As temperatures cool Thursday night, some snow could mix in across the northern CWA. No accumulations are expected at this time. Winds will begin to subside on Friday as surface high pressure slides in from the northwest. High temperatures on both Thursday and Friday look to be limited to the 50s with overnight lows dropping into the 30s Thursday night and Friday night. Friday night should be the coolest night with most of the CWA below freezing. The next system to impact the region will bring a chance for rain Saturday afternoon and night. Rain could linger into early Sunday morning as an upper low passes south of the area. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1235 PM CDT Tue Apr 9 2019 For the 18Z TAFS, VFR conditions are expected to continue. However, at issuance time KMHK was experiencing reduced visibilities due to smoke from burning in the Flint Hills. Expect reductions to continue into the mid-afternoon. Mixing will help with dispersal as temps continue to warm. LLWS will exist at all terminals overnight and increase into the pre-dawn hours of Wednesday. Winds aloft will subside below LLWS criteria mid- morning as surface winds increase. South winds could gust over 40 mph by Wednesday afternoon. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Teefey LONG TERM...Teefey AVIATION...Teefey
Hazardous weather outlook, Apr 9, 3:55 PM CDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 355 PM CDT Tue Apr 9 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-102100- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 355 PM CDT Tue Apr 9 2019 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Severe thunderstorms are possible late Wednesday afternoon and Wednesday evening in north central and portions of northeast Kansas. Large hail and damaging winds will be the main hazards with any thunderstorm that develops. In addition, a tornado or two can not be ruled out. South winds sustained around 20 to 30 mph with gusts over 40 mph are possible in much of east central Kansas Wednesday and Wednesday evening. A Wind Advisory will be in effect for portions of far east central Kansas Wednesday afternoon. As a result, areas of elevated fire danger are possible in east central Kansas Wednesday afternoon. Another very windy day is expected Thursday with west to northwest winds sustained around 20 to 30 mph with gusts over 40 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.